Bhiwandi: Eighteen children reportedly suffered adverse reactions after they were given injections by the staff nurse at Indira Gandhi Memorial hospital in Bhiwandi, Maharashtra.
According to the father of one of the children, "My daughter was recovering from illness and was fine till the injection was administered by the sister at 10 pm in the night. About half an hour after the injection was given, her body turned cold, she became restless and her limbs became stiff. We informed the doctor about this, the medical staff gave some medicine after which my child became normal."
He also explained that this happened to all the children in the ward.
The Chief Medical Officer (CMO) of the hospital, Nitish Mokashi, said, "15 to 18 children were the victims of adverse reaction, the reaction is called pyrogenic reaction and can occur upon administration of any drug".
He also termed the reaction as a `simple reaction`.
Guardians of the admitted children then came along with another doctor, Dr. Mohammed Siddique, whom they had asked to look into the matter.
Dr. Siddique said, "The reaction can occur upon administration of any injection but that is not the point. When staff nurse was giving injection turn by turn to all the children in the ward, why didn`t she notice the occurrence of reaction in the first child as she proceeded to administer it to the rest?"
"Had she noticed the adverse reaction happening in the first few children she administered the injection then suffering of the rest could have been averted," he added.
Dr. Siddique demanded an enquiry of not only the hospital staff but also the injection in question.